Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it REALLY an allergy?
Jul 8, 2001

My question doesn't fit neatly into any of the categories. I'm asking you because it relates to side effects of treatment. I've been HIV+ since 1990, have 26 T-cells and VL >750,000. I've had 2 sinus surgeries in 2 years. I went to see my ENT and was prescribed clindamycin. After about a week of therapy, I got the rash. We treated with Benadryl, stopped the med and after about a week, got resolution. Then we tried augmentin - with the same results. I've never been allergic to either med before. Now he wants to try Levaquin. I'm a little nervous. Isn't it odd to suddenly develop allergies to 2 very different drugs? Is it REALLY an allergy? Is there a distinction between allergy and side effects?

Response from Dr. Bartlett

HIV-infected persons appear to be very susceptible to rashes from many causes, including medications. The rashes you describe may be due to the medications, and if they were, then the symptoms from the rash need to be weighed against the benefits of the antibiotics. Levoquin would be a new class of antibiotics, and therefore I would be hopeful that you would not react.



Previous
staying healthy off meds
Next
Fat deposits on back

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement